Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does brown vaginal discharge after taking Plan B?

Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1614 Questions

default
Posted on Tue, 14 Feb 2017 in General Health
Question: Hi, I took Plan B about 72 hours after unprotected sex . A few days after taking plan B Ive been having a brown discharge. Its been 16 days and I am still having this brown discharge. Could I be pregnant?
doctor
Answered by Dr. Klarida Papaqako 57 minutes later
Brief Answer:
Most possible- not pregnant. But to confirm do a pregnancy test.

Detailed Answer:
Hello,

Thank you for using HCM to post your question.
I read it carefully and I understand your concern.

The efficacy of the emergency pill is until 120 hours after intercourse, but the more time it passes more possible is for it to fail.

Also, with their use, many woman have reported non-menstrual bleeding the first week after taking the pill.

So basically both options are possible- that you may be pregnant (very low chance) or that the bleeding may be a side effect of the pill (this is most possible).

To be extra sure I would recommend doing a pregnancy urine test. They are cheap, non invasive and very accurate. If you can wait 5-7 days to do it, it will be confirmed for sure if you are pregnant or not.

As I said, to reassure you, the most possible chance is for you not to be pregnant.

Hope this is helpful.
Let me know if you need more clarifications.
Otherwise please kindly close and rate the answer.

Regards,
Dr.Papaqako
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on